MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. SUBCHONDROPLASTY; SCP KIT

ZIMMER KNEE CREATIONS, INC. SUBCHONDROPLASTY; SCP KIT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, it was reported that a patient who had underwent a subchondroplasty procedure on their knee on (b)(6) 2019 had possible signs of avascular necrosis.The sales representative who attended the case stated that there were no issues identified during the initial procedure, and there was no delay during the procedure.The product was not returned for the investigation, as it remains implanted in the patient.Once additional information about the event becomes available, a supplemental report will be submitted.
 
Event or Problem Description
Possible avn 3 months after surgery.
 
Event or Problem Description
Possible avn 3 months after surgery.
 
Additional Manufacturer Narrative
The patient underwent a subchondroplasty procedure of the knee on (b)(6) 2019, and there were no intraoperative complications noted.The quality of the bone surrounding the injection site(s) is unknown.The proper surgical technique was followed, only saline in the appropriate quantity was mixed with the bsm, and there were no issues or delays during the surgery.The sales rep approximated that between 2-4cc of accufill was injected into the knee, but it was not specified which specific sites received what amount.On (b)(6) 2019, three months following the procedure, the patient reported pain in the knee.Mri images showed what the surgeon described as possible avn, which was not confirmed.An mri disc was sent for review but not received by the complaint handling team; multiple attempts were made to find and obtain the disc without success.No additional information was provided, and no additional medical intervention was performed at the time.It was not reported whether the surgeon believes that the avn was related to either the procedure or the product.In the product history, there have been reports of the injected material being misconstrued as avn due to its appearance in mri (no water signal).There have also been experience of patients with a history of avn being treated with subchondroplasty where the avn has progressed and led to knee pain.It is also possible that an over-injection or high-pressure injection of material could also led to the development of avn.In this case there is no information available to confirm any avn or to determine the possible hazards involved; therefore the cause of this incident is unable to be determined.The dhr for the raw material and finished goods lot was reviewed, and no anomalies related to the complaint condition were noted.The product was not returned for the investigation, as it remains implanted in the patient.

Brand Name
SUBCHONDROPLASTY
Common Device Name
SCP KIT
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9323696
Report Number3008812173-2019-00051
Device Sequence Number13915632
Product Code OJH
UDI-Device Identifier00889024205314
UDI-Public00889024205314
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Model NumberN/A
Device Catalogue Number414.502
Device Lot NumberKC05852
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/17/2019
Device Age9 MO
Event Location Hospital
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR